MAUDE Adverse Event Report: The Binding Site Limited Optilite® Freelite® Lambda Free Kit

The Binding Site Limited Optilite® Freelite® Lambda Free Kit
Model Number LK018.OPT.A
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The binding site were informed by the customer on (b)(6) 2026 that a falsely high lambda free light chain (flc) and a falsely low kappa free light chain (flc) patient results had been generated using the freelite® kappa free light chain assay (lk016.Opt.A) and freelite® lambda free light chain assay (lk018.Opt.A) on the optilite® analyser and released by the laboratory on (b)(6) 2026.The initial results were 2.3 mg/l for kappa flc and 19,722 mg/l for lambda flc.The discrepancy was identified when the results did not match the patient history.A redraw was tested on (b)(6) 2026 and produced results of 16 mg/l for kappa flc and 14.2 mg/l for lambda flc.Although no serious injury or change in patient management occurred, the incident is being reported as a precaution as the falsely high lambda flc result could potentially lead to serious injury if a similar issue were to recur and the result was considered in isolation.As stated in the ifus (ins016.Opt.A and ins018.Opt.A), free light chain measurement results should always be interpreted in conjunction with other laboratory and clinical findings.
 
Additional Manufacturer Narrative
To date, no assay or instrument performance issues have been identified.The investigation indicates that this is most likely a laboratory site-specific issue.

Brand Name
Optilite® Freelite® Lambda Free Kit
Common Device Name
Optilite® Freelite® Lambda Free Kit
Manufacturer (Section D)
The Binding Site Limited
8 calthorpe road
edgbaston
birmingham, west midlands B15 1 QT
UK  B15 1QT
Manufacturer (Section G)
The Binding Site Limited
8 calthorpe road
edgbaston
birmingham, west midlands B15 1 QT
UK   B15 1QT
Manufacturer Contact
richard hughes
8 calthorpe road
edgbaston
birmingham, west midlands B15 1-QT
UK   B15 1QT
MDR Report Key50772866
Report Number9614373-2026-00007
Device Sequence Number18747543
Product Code DEH
UDI-Device Identifier05051700017800
UDI-Public05051700017800
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K231290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLK018.OPT.A
Device Catalogue NumberLK018.OPT.A
Device Lot Number551738
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2026
Initial Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown